| THIS MESSAGE BOARD IS NO LONGER ACTIVE.
TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE |
| | Re: Synthroid and Osteoporosis
Re: Synthroid and Osteoporosis
[ Back to Messages
Posted by TAMI
on November 09, 2000 at 17:43:23:
In Reply to: Synthroid and Osteoporosis posted by Robin on October 30, 2000 at 11:24:00:
: I am a 21 year old female and I have been taking synthroid for 13 years. My current dosage is 175mcg. I was recently told that I should be taking a calcium supplement because I am at a higher risk of osteoporosis due to the synthroid. Has anyone ever hear of this before? Recent dental xrays did in fact show that I have some born loss occurring around my teeth despite good care. Any answers would be helpful. Thanks.
I was told when making my initial decision on RAI for GD that there is a positive correlation between taking thyroid replacement hormones and osteoporosis.I elected to have the RAI. I also have osteoporosis and did have it from all the many atacks of hyperthyroid that went undiagnosed throughout my lifetime. YES take a calcium supplement and be sure you are getting Vitamin D along with it as the D facilitates absorption and use of the calcium. Ask around before you invest in a LARGE supply of any one calcium supplement as they can be VERY hard on your stomach. I have a preference but will not post it due to the "no advertising" agreement. E-mail me for the name if you like.
All times are GMT -7. The time now is 11:16 PM.